MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tecnis itec preloaded intraocular lens (iol) was fully inserted into the patient's left (os) eye, but had to be removed because the lens was kinked.The procedure completed successfully with another tecnis itec, serial number (sn) (b)(4).Reportedly, the patient is doing fine post-operation.No further information is available.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 5/15/2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection using magnification was performed to the returned sample.Only lens returned for evaluation.The lens returned cut in two pieces related to the removal process.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of viscoelastic material was observed on lens pieces.Lens returned with one of the haptic detached.The condition in which the sample returned is consistent with a lens that was implanted and removed.Due to the conditions of the lens returned, the complaint issue reported could not be verified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: since the product was not returned, the complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11627112
Report Number2648035-2021-07406
Device Sequence Number3279514
Product Code HQL
UDI-Device Identifier05050474558229
UDI-Public(01)05050474558229(17)230721
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/07/2021
06/04/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date05/05/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1